Alert archive / Arkansas / River Flood Warnings in 2011
River Flood Warning 62, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at May 24, 2011, 8:39 AM CDT for Yell County, Arkansas. It took effect at May 24, 2011, 2:20 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 8:39 AM CDT (13:39 UTC)
- In effect from
- May 24, 2011, 2:20 PM CDT
- Expired
- May 25, 2011, 8:15 PM CDT
- In force
- 30 hr
- Issued by
- NWS Little Rock, AR
- Flood severity
- Minor
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petit Jean River at Danville (DANA4).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 24, 6:59 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 24, 6:59 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 659 AM CDT TUE MAY 24 2011 .AVIATION... SHOWERS HAVE DISSIPATED OVER MUCH OF THE AREA THIS MORNING. A FEW SHOWERS ARE STILL WEAKENING IN NORTHWEST SECTIONS. THE FRONT REMAINS STALLED IN KANSAS AND MISSOURI. UNSTABLE AIR CONTINUES OVER ARKANSAS. HOWEVER...THE NEXT SHORT WAVE DOES NOT ARRIVE UNTIL LATE THIS EVENING. BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE LATE IN THE PERIOD AND MVFR TO VFR CONDITIONS ARE ANTICIPATED. && .PREV DISCUSSION... /ISSUED 336 AM CDT TUE MAY 24 2011/ SHORT TERM...TODAY THROUGH FRIDAY STORM COMPLEX CONTINUES TO PROPAGATE SOUTHEASTWARD ALONG A MESOSCALE BOUNDARY INTO THE EASTERN PORTION OF THE FORECAST AREA EARLY THIS MORNING. THUNDERSTORM COVERAGE HAS DIMINISHED IN INTENSITY AS OUTFLOW IS GETTING AHEAD OF THE MAIN SYSTEM. EXPECT THIS TREND TO CONTINUE INTO THE EARLY MORNING HOURS...WITH THE SYSTEM DIMINISHING TOWARD DAWN. FOR MUCH OF THE DAY...THE AREA SHOULD SEE A BIT OF A LULL...WITH ONLY ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE WARM SECTOR OF THE SYSTEM THAT CONTINUES TO BE STALLED TO THE WEST OF ARKANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER OKLAHOMA...AND WILL SPREAD INTO ARKANSAS TONIGHT. SEVERE STORMS ARE POSSIBLE YET AGAIN. THE MOST LIKELY AREA TO SEE SEVERE STORMS WOULD TEND TO BE NORTH OF ARKADELPHIA TO CLARENDON...AND BETWEEN 00Z AND 09Z. ONCE THAT ROUND DIMINISHES...THERE SHOULD BE A BRIEF BREAK IN THE MORNING WEDNESDAY. BY THE AFTERNOON...AN UPPER LOW IS EXPECTED TO DROP DOWN TOWARD SOUTHERN MISSOURI...WHICH WILL GIVE THE STALLED SYSTEM TO THE WEST SOME MOMENTUM. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT DURING THE AFTERNOON AND MOVE ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. SEVERE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN AREAS EAST OF ARKADELPHIA TO MOUNTAIN HOME. THE FRONT IS EXPECTED TO CLEAR THE REGION SOME TIME LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. HOWEVER...THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS BEHIND IT AS THE UPPER LOW PASSES ACROSS SOUTHERN MISSOURI. PRECIPITATION WILL DIMINISH ON THURSDAY EVENING AS THE LOW PUSHES INTO THE OHIO VALLEY AND SURFACE HIGH PRESSURE MOVES IN BEHIND IT. THE UPPER LOW IS EXPECTED TO RAPIDLY HEAD NORTHEAST ON FRIDAY...THUS NORTHWEST FLOW ALOFT WILL BE BRIEF...WHICH WILL PRECLUDE A SIGNIFICANT COOLDOWN IN TEMPERATURES. THE FLOW WILL FLATTEN OUT...WITH ANOTHER SYSTEM APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL BRING RAIN CHANCES BACK INTO THE FORECAST...MAINLY ACROSS THE WEST AND NORTHWEST BY LATE IN THE DAY FRIDAY. DUE TO THE AMOUNT OF MOISTURE PRESENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL REMAIN A CONCERN WITH ANY STRONGER STORM CELLS THAT DEVELOP OVER THE NEXT FEW DAYS. THOUGH AVERAGE RAINFALL WILL BE LESS...THERE COULD BE LOCALIZED AREAS OF ONE TO THREE INCHES OF RAIN...PARTICULARLY ACROSS THE NORTHERN HALF OF THE AREA. WITH THE AFOREMENTIONED AREA RECEIVING HEAVY RAINFALL IN THE LAST FEW DAYS ALREADY...IT WILL NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE ANY FLOODING PROBLEMS. SO...WE WILL ALLOW THE WATCH TO CONTINUE THROUGH WEDNESDAY MORNING. PRESSURE GRADIENT WILL REMAIN ELEVATED OVER THE NEXT FEW DAYS... PARTICULARLY DURING THE DAYTIME HOURS. SUSTAINED WINDS WILL BE BELOW LAKE WIND ADVISORY CRITERIA TODAY...BUT WILL MENTION SOME GUSTS TO 25 MPH IN THE FORECAST. TOMORROW WILL LIKELY BE A DIFFERENT STORY AS THE FRONT APPROACHES...WITH 15 TO 25 MPH WINDS COMMON...AND SOME GUSTS APPROACHING 35 MPH. AS HAS BEEN THE CASE THE LAST FEW DAYS...TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL...SO APPROACH THE NUMBERS WITH CAUTION. LONG TERM...FRIDAY NIGHT THROUGH MONDAY AN UPPER LOW PRESSURE SYSTEM WILL BE IN THE UPPER MIDWEST TO BEGIN THE PERIOD WITH ZONAL FLOW OVER ARKANSAS. THIS UPPER LOW QUICKLY MOVES TO THE EASTERN GREAT LAKES BY SUNDAY AND AN UPPER RIDGE BUILDS OVER THE SOUTHEAST U.S. SOUTHWEST FLOW RETURNS TO ARKANSAS. THE UPPER RIDGE EXPANDS OVER THE EASTERN U.S. MONDAY AND TUESDAY. MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. A WEAK SHORT WAVE MOVES THROUGH ARKANSAS SATURDAY WITH LITTLE MOISTURE TO WORK WITH. WILL INCLUDE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA FOR SATURDAY. HOWEVER...FROM SATURDAY NIGHT THROUGH THE END OF THE PERIOD TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA...INCREASING SUBSIDENCE. THIS WILL RESULT IN A WARMING TREND. SUMMERLIKE TEMPERATURES WILL BE COMMON WITH HIGHS IN THE 80S AND 90S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 83 68 80 61 / 30 50 50 60 CAMDEN AR 93 72 88 64 / 20 40 50 60 HARRISON AR 81 66 80 57 / 30 60 40 50 HOT SPRINGS AR 88 72 85 65 / 30 40 50 50 LITTLE ROCK AR 88 70 86 65 / 30 40 50 60 MONTICELLO AR 92 71 89 68 / 20 40 50 70 MOUNT IDA AR 84 72 82 61 / 30 40 40 40 MOUNTAIN HOME AR 81 67 79 57 / 30 60 50 50 NEWPORT AR 85 69 82 63 / 30 40 50 60 PINE BLUFF AR 88 71 89 67 / 30 40 50 60 RUSSELLVILLE AR 85 69 83 62 / 40 50 40 50 SEARCY AR 84 68 83 64 / 30 40 50 60 STUTTGART AR 88 70 88 66 / 30 40 50 60 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON- JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...51
Hazardous weather outlook, May 24, 5:00 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAY 24 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF ARKANSAS. A MODERATE RISK AREA INCLUDES A PORTION OF WESTERN ARKANSAS. AN UPPER LOW PRESSURE SYSTEM WILL MOVE INTO THE PLAINS TODAY AND THIS WILL BRING ABOUT MORE WIDESPREAD THUNDERSTORMS. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY CENTRAL AND NORTHERN ARKANSAS THIS AFTERNOON AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. A FEW STRONG TORNADOES ARE ALSO EXPECTED. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS COULD PRODUCE LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE NORTHERN HALF OF ARKANSAS. RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS. WHILE MOST RIVERS HAVE CRESTED...SOME ARE RISING AGAIN...AND THE WATER WILL BE VERY SLOW TO RECEDE. A FEW ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN ON WEDNESDAY ACROSS MUCH OF ARKANSAS. THIS IS DUE TO A STALLED FRONT TO THE NORTH AND WEST OF ARKANSAS. STORM SYSTEMS FROM THE SOUTHWEST WILL INTERACT WITH THE FRONT. A MODERATE RISK OF SEVERE THUNDERSTORMS IS OVER THE EASTERN HALF OF THE STATE...WITH A SLIGHT RISK OVER THE REST OF THE STATE. WIDESPREAD SEVERE WEATHER IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. ONE TO THREE INCH RAINFALL AMOUNTS ARE POSSIBLE IN THE NORTHERN AND CENTRAL COUNTIES NEAREST THE FRONT. THIS COULD LEAD TO RISES ON AREA RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARKANSAS THROUGH WEDNESDAY MORNING. IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM AND MOVE TO THE SOUTHEAST WEDNESDAY NIGHT. ANOTHER ROUND OF SEVERE WEATHER AND HEAVY RAIN IS POSSIBLE ALONG THE FRONT INTO EARLY THURSDAY MORNING. IT APPEARS FRIDAY AND MOST OF THE UPCOMING HOLIDAY WEEKEND WILL BE DRY AND WARM AS HIGH PRESSURE SETTLES OVER THE AREA. RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS FOR THE NEXT SEVERAL DAYS. STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, May 24, 2:46 AM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 AM CDT TUE MAY 24 2011
ARZ056-057-063-064-240830-
ARKANSAS AR-CLEVELAND AR-JEFFERSON AR-LINCOLN AR-
246 AM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARKANSAS...JEFFERSON...
NORTHERN LINCOLN AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 330 AM
CDT...
AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
HAYWOOD TO 3 MILES EAST OF WARBRITTON TO GRIDER FIELD TO 4 MILES
SOUTHEAST OF SORRELLS...AND MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PINE BLUFF... WOODVILLE... WHITEFIELD...
WARBRITTON... WABBASEKA... RICHARDSON...
NEBO... MADDING...
LITTLE BAYOU METO PARK... LINWOOD...
LANGFORD... LAKE PINE BLUFF... GRADY...
GOULD... ENGLISH LAKE... DOUGLAS...
COTTONDALE... BAYOU METO STATE GAME AREA...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 39 AND 46.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3396 9154 3405 9210 3436 9205 3450 9128
TIME...MOT...LOC 0746Z 271DEG 33KT 3438 9186 3429 9196
3417 9192 3411 9202
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:57 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Pope, Scott, Yell | 63 min |
| May 23, 10:08 PM CDT | River Flood Advisory | LZK | White | 36 hr |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Johnson, Logan, Perry, Pope and 3 more | 38 min |
| May 23, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 40 min |
| May 23, 11:31 PM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry, Pope, Saline, Van Buren | 44 min |
| May 23, 11:34 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk, Scott, Yell | 3 hr |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline | 45 min |
| May 23, 11:48 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pope and 4 more | 42 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Lonoke and 3 more | 47 min |
| May 24, 2:46 AM CDT | Special Weather Statement | LZK | Jefferson | 44 min |
| May 24, 8:28 AM CDT | Flash Flood Warning | LZK | Hot Spring | 71 min |
| May 24, 8:37 AM CDT | River Flood Advisory | LZK | Franklin, Johnson, Logan | 36 hr |
| May 24, 8:37 AM CDT | River Flood Advisory | LZK | Conway, Perry | 36 hr |
| May 24, 11:51 AM CDT | Flash Flood Warning | LZK | Baxter, Marion | 6 hr |
| May 24, 4:21 PM CDT | River Flood Warning | LZK | Perry | 47 hr |
Nearby
River Flood Warnings in Arkansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.